MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB SM 25; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB SM 25; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 6642-1-625
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient complains of stability issues".Patient's right knee was revised 21 years post implant.A duracon insert was swapped for a 25 ap lipped insert.Prior to primary implant, patient has a history of a "tib-fib fracture" as the result of a motor vehicle accident with comorbidities of degenerative ankle disease, morbid obesity, hypertension, and glaucoma.Rep provided x-rays, primary operative report, explant pictures, and vitals and reported that all information available to him has been submitted.
 
Event or Problem Description
As reported: "patient complains of stability issues".Patients right knee was revised 21 years post implant.A duracon insert was swapped for a 25 ap lipped insert.Prior to primary implant, patient has a history of a "tib-fib fracture" as the result of a motor vehicle accident with comorbidities of degenerative ankle disease, morbid obesity, hypertension, and glaucoma.Rep provided x-rays, primary operative report, explant pictures, and vitals and reported that all information available to him has been submitted.
 
Additional Manufacturer Narrative
An event regarding instability involving a duracon insert was reported.Instability was not confirmed but wear of the insert was confirmed by explant photos provided.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: significant wear is noted on the posterior end of the tibial insert.Some biological material is shown on the device.The photos show nothing else of note.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: in this morbidly obese patient with a difficult post-malunited fracture reconstruction total knee arthroplasty, the survivorship of the components for over twenty-one years is excellent.Well-fixed and positioned components did not require revision, which was limited to a new ap lipped tibial insert.There is no evidence of any problems with implant design, manufacturing or materials related to this clinical situation.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined however medical review did conclude the following: in this morbidly obese patient with a difficult post-malunited fracture reconstruction total knee arthroplasty, the survivorship of the components for over twenty-one years is excellent.Well-fixed and positioned components did not require revision, which was limited to a new ap lipped tibial insert.There is no evidence of any problems with implant design, manufacturing or materials related to this clinical situation.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DURA DURATION A/P TIB SM 25
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8373754
Report Number0002249697-2019-01208
Device Sequence Number19279993
Product Code MBH
UDI-Device Identifier04546540318138
UDI-Public04546540318138
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K032163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6642-1-625
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight115